Winter Storm, Osage
- When
- January 20, 6:00 AM CST to 9:00 PM CST
- Where
- Osage forecast zone
- Reported by
- Emergency Manager
An upper level low pressure system approached the area from West Texas and southwestern Oklahoma passing just to the north. Precipitation began during the early morning of the 20th over eastern Oklahoma.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An upper level low pressure system approached the area from West Texas and southwestern Oklahoma passing just to the north. Precipitation began during the early morning of the 20th over eastern Oklahoma. A warm layer of air about five thousand feet above the ground caused the precipitation to fall as sleet initially, but the sleet changed to snow before it ended over portions of northeastern Oklahoma during the evening. About one inch of sleet accumulated across Osage, Washington, and Nowata Counties. One to two inches of snow fell across those counties in addition to the sleet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 20, 3:34 AM CST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
334 AM CST SAT JAN 20 2007
.DISCUSSION...
STRONG UPPER LOW WILL IMPACT EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS TODAY AND TONIGHT WITH WINTER WEATHER EXPECTED PRIMARILY FOR
AREAS NORTH OF INTERSTATE 40. NO CHANGES PLANNED TO THE CURRENT
CONFIGURATION OF WARNINGS AND ADVISORIES WITH THIS FORECAST CYCLE.
IMPRESSIVE SATELLITE PRESENTATION OF UPPER LOW OVER NORTHWEST
MEXICO APPEARS TO SUPPORT STRENGTH IN MODEL SOLUTIONS...AND
COMPARISON OF GFS/NAM RUNS TO 00Z AND 06Z REGIONAL SOUNDINGS
SUGGEST REASONABLE INITIALIZATION OF BOTH MODELS. THE OVERWHELMING
DIFFICULTY WITH THIS STORM IS PRECIPITATION TYPE ACROSS THE
FORECAST AREA...AND WHILE ONLY MINOR DIFFERENCES ARE NOTED WITHIN
THE FORECAST TEMPERATURE PROFILES...IT WILL BE THIS ONE TO TWO DEGREE
DIFFERENCE THAT DICTATES PRECIP TYPE AS DEEP ISOTHERMAL LAYER
PERSISTS NEAR FREEZING. FAVORED A NORTHWARD SHIFT OF THE ALL SNOW
LINE GIVEN THE STRENGTH OF THE WARM ADVECTION PATTERN...WITH THIS
BEING OFFSET SOMEWHAT BY THE EXPECTED PRECIPITATION INTENSITY
WHICH WILL AFFECT THE REGION THIS AFTERNOON. THIS WILL ALSO FOCUS
THE HEAVIEST SNOW FORECAST FURTHER NORTHWEST WHERE CONFIDENCE IS
HIGHER THAT PRECIP WILL REMAIN ALL SNOW. A BAND OF SNOW OR SLEET
IS EXPECTED ROUGHLY BETWEEN INTERSTATES 44 AND 40 DURING THE
AFTERNOON AS PROFILES ATTEMPT TO WARM...WITH SLEET BECOMING MORE
PREDOMINATE INTO FAR NORTHWEST ARKANSAS. EVAPORATIONAL EFFECTS
WILL ALSO BE KEY TO RESULTANT TEMPERATURE PROFILES...AND SOUTHEAST
OKLAHOMA APPEARS MOST LIKELY TO MAINTAIN A SUFFICIENT DEPTH OF
ABOVE FREEZING WET BULB TEMPERATURES TO MAINTAIN ALL LIQUID PRECIP.
DRY SLOT ROTATES INTO THE AREA TONIGHT AS PRIMARY PRECIP SHIELD
SHIFTS EAST AND NORTH OUT OF THE AREA. EXPECT LOW CLOUDS AND
PATCHY DRIZZLE TO CONTINUE INTO SUNDAY...ESPECIALLY ACROSS THE
NORTH. TEMPS WILL STRUGGLE BENEATH THE CLOUD COVER...WITH STRONGER
COLD ADVECTION ARRIVING ON MONDAY AS SURFACE HIGH BUILDS INTO THE
SOUTHERN PLAINS. ENERGY DROPPING INTO THE SHARPENING EASTERN U.S.
TROUGH TUESDAY INTO WEDNESDAY MAY BE ENOUGH TO PRODUCE LIGHT
PRECIP LOCALLY...HOWEVER WILL DEFER TO LATER MODEL RUNS BEFORE
INCREASING CHANCES.
THE KICKER SYSTEM RESPONSIBLE FOR EJECTING OUR CURRENT STORM DROPS
INTO THE SOUTHWESTERN U.S. ON MONDAY...AND CONTINUED TO FAVOR THE
MORE WESTWARD AND LESS PROGRESSIVE SOLUTION OFFERED BY THE ECMWF
WITH THE GFS BEING A NOTABLE OUTLIER ACCORDING TO HPC GUIDANCE.
TEMP FORECAST HOVERS NEAR NORMAL WITH THE POTENTIAL FOR A MORE
SIGNIFICANT COOL DOWN BY THE END OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 35 30 36 27 / 100 90 20 10
FSM 39 31 46 32 / 90 100 10 10
MLC 37 30 44 30 / 100 90 10 10
BVO 34 28 35 24 / 100 90 20 10
FYV 35 31 40 28 / 90 100 20 10
BYV 35 29 40 28 / 90 100 20 10
MKO 36 28 39 27 / 100 90 10 10
MIO 36 29 35 25 / 90 100 20 10
F10 35 29 38 27 / 100 90 10 10
HHW 39 33 53 33 / 100 90 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.
WINTER WEATHER ADVISORY UNTIL 6 AM SUNDAY FOR OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...WINTER STORM WARNING UNTIL 6 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
WINTER WEATHER ADVISORY UNTIL 6 AM SUNDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...05
LONG TERM....07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 508 AM CST SAT JAN 20 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 508 AM CST SAT JAN 20 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. DISCUSSION... A STRONG UPPER LEVEL STORM SYSTEM CENTERED JUST SOUTH OF THE ARIZONA/NEW MEXICO BORDER EARLY THIS MORNING WILL MOVE INTO THE TEXAS PANHANDLE THIS EVENING AND THEN INTO NORTHEAST KANSAS BY SUNDAY MORNING. PRECIPITATION AHEAD OF THIS SYSTEM WAS ALREADY BEGINNING TO SPREAD INTO EASTERN OKLAHOMA EARLY THIS MORNING AND WILL EXPAND ACROSS THE ENTIRE AREA BY EARLY AFTERNOON. PRECIPITATION TYPE WILL BE MAINLY SNOW NEAR THE KANSAS BORDER AND RAIN IN FAR SOUTHEAST OKLAHOMA. IN BETWEEN THESE AREAS...SOME MIXING OF PRECIPITATION TYPES WILL BE POSSIBLE. AREAS TO THE NORTH OF INTERSTATE 40 WILL RECEIVE MAINLY SNOW AND SLEET...WITH AREAS TO THE SOUTH RECEIVING MAINLY RAIN AND SLEET. SNOW ACCUMULATIONS WILL RANGE FROM NEAR 8 INCHES IN PARTS OF NORTHEAST OKLAHOMA NEAR THE KANSAS STATE LINE TO NEAR 5 INCHES ALONG THE INTERSTATE 44 CORRIDOR TO NEAR 2 INCHES OF A SLEET/SNOW MIX NEAR THE INTERSTATE 40 CORRIDOR. SNOW WILL TAPER OFF FROM WEST TO EAST LATER THIS EVENING. SLIGHT CHANGES IN THE TEMPERATURE PROFILE OF THE ATMOSPHERE MAY RESULT IN A SIGNIFICANT SHIFT OF THE HEAVY SNOW AREA SO FORECASTS AND STATEMENTS SHOULD BE MONITORED THROUGHOUT THE DAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS SHOULD ALREADY BE PREPARED FOR THE STORM AND ARE URGED TO REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN TULSA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDS. EXTENDED DISCUSSION... QUIET WEATHER IS EXPECTED MOST OF THE UPCOMING WEEK WITH A WARMING TREND LATER IN THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12239, 12240, 12241.